Have All the Symptoms...

Updated on November 15, 2007
S.H. asks from Bossier City, LA
10 answers

For the past several weeks I have been having all or just about all of the symptoms of being pregnant again. My breasts are extremely sore,I am bloated, mood swings out the wazoo, fatigue...you name it I have have had it.

But here's the kicker I am on Seasonale BC the one to where you only have 3 or 4 periods per year, and was put on Bactrim for a UTI around the end of October. I have taken two HPT, one of which was this morning, and both have come out negative. I had still been taking my BC until I realized all these symptoms may be pregnancy ones.

We are really confused on this and do not wish to jump the gun and run off to the doctor if it is going to be a wasted trip.... This would also be my second child.

thanks for any info or help

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

So What Happened?

Actually I was pregnant just not very far along, blood test proved it. Since I had continued taking my BC pills for a little while after conception I ended up miscarrying yesterday. This is very difficult on our little family, please pray for us.

More Answers



answers from Houston on

Hi S.,
I am not a Dr. but they should have told you to use an alternative method of birth control because of the antibiotics. Many of them decrease the effectiveness of birth control. Call your OB office and ask them if this is the case with Bactrim. You might possibly be pregnant. I also do not know the effect of the BC on the HPT. You might also want to ask them that.
Good luck,



answers from Houston on

Well S., since you dont get a regular period its very hard to determine how far along you would be if you were pregnant. But I do know one thing for Sure. If you are pregnant, your body does not produce the hormone that the test detects until the zygote has attached itself to the uterine wall. Which may take a week or two. Depending on where the egg was during conception. So there is a possibility you are pregnant but not producing the hormone yet. Or, maybe its a side effect from the Bactrim. It could also be a side effect from not having a regular period. Good Luck either way. Hope you find out the truth soon.



answers from Houston on

Hello S.--if you are taking the pills regularily, you are probably not pregnant. The pregnancy tests are supporting that. Many times the expectated side-effects become exaggerated when your mind becomes involved!

You can see a provider for a quantitative hCg for confirmation, but you are most likely not pregnant.

I'd be happy to do one for you if you desire. Call the Birth
Center ###-###-#### for directions, and come on in!

good luck, Kathy



answers from Shreveport on

Hello have you taken a home prego test? iof so what was the test show. b/c i was at my last base and i had to go to the doc too see if i was prego or not. and i was but if oyu think so go it would not be a waste trip b/c it will put your mind at easz so me i would go just so i know. you cna do it.



answers from Little Rock on

S., I wouldn't worry too much. I had the same symptoms that you are having and I took three pregnancy tests within two weeks and they were all negative. I then went to see my dr. and he confirmed that I wasn't pregnant and told me that bc pills can sometimes mimic pregnancy symptoms. I was nauseous, had cravings, mood swings, fatigue, and my breasts were even leaking. He also told me that he didn't recommend the seasonale because it hasn't been thoroughly tested and that your body is not meant to only have 4 periods a year. I hope this has helped you some. Feel free to contact me if you have any questions.



answers from Little Rock on

I can relate. Both of my children were BC babies. My first child however did not show up on a HPT for quite a while.

I got married in April and missed a period. I took HPTs all the way through May. I thought my body was adjusting to being married. I still had all of the symptoms. The doctor finally did a blood test and told me I was pregnant June 23.

So my advice would be to either be patient until your hormome levels are high enough for and HPT to pick up or to pay for the blood test.

Good luck.



answers from Beaumont on

Hey S.,
Yes, I understand how you feel and I think that it is great that you are taking caution, just in case you are expecting!!! Sometimes you can be pregnant and get SEVERAL negative preg. test if you are still very early pregnant!! I know that whenever I felt those symptoms, I took a regular preg. test that also came out neg. BUT I got an EARLY preg. detection test AND poof it came out positive!!! SOOOO, I know people will say that all of the test are the same, BUT my little girl is walking proof that they aren't!!! I can't remember the name of the one that I used, I just remember that it said EARLY detection preg. test!!! Well, GOOD LUCK, I wish the very best for you and your little family!!! AND if you are ever interested in working from home, I'm partnered with an AMAZING team and company!!! http://mommys.stayinhomeandlovinit.com



answers from Minneapolis on


I have taken a pregnancy test twice that gave me a false negative. Those tests aren't perfect. (And they were name brand, taken first thing in the morning 1-2 days after I missed a period.)

Birth control isn't perfect either. My ultrasound technician once said he lost track years ago of how many people walked into the office pregnant while using two forms of highly effective birth control.

I don't know how old you are or your family history, but some women start perimenopause in their late twenties and early thirties. That would explain the syptoms as well.

If you don't want to run into the doctor's, call his nurse and ask her advice. She may know of something no one else thinks of - it could be a reaction to BC and other medications.

Best of luck,



answers from Houston on

Hello S., I recently had a similar experience, sure I was Pregnant but have an IUD. As it turned out it was a Tubal pregnancy which is a down side to certain birth controls. You may want to see the doctor to make sure as this is very dangerous.



answers from Pine Bluff on

I'd definitely call the obgyn and ask to see what they think you should do. I had similar signs after I messed up my b.c. pills and took a PG test that came out negative. I was totally shocked because my body had NEVER felt like this before and I just KNEW something was going on. But since I got a negative I went ahead and started my pills that Sunday. When that month was over I didn't start, but I thought it was stress from my grandmother passing away. I gave it a few days, took the extra test left from the month before, and voila! Our healthy little girl will turn 4 years old in March!

Next question: Has Anyone Been Pregnant and Had a Hpt Come Back Neg.?